Michigan, 2013

Hail and Damaging Winds in Michigan, June 25, 2013

June 25, 2013 · NWS IWX · 20 events in 4 counties and zones

An upper level disturbance moved through the region during the late afternoon and early evening hours. Strong shear, instability and steep mid level lapse rates all combined with the wave to produce numerous thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

An upper level disturbance moved through the region during the late afternoon and early evening hours. Strong shear, instability and steep mid level lapse rates all combined with the wave to produce numerous thunderstorms. The storms moved off southern Lake Michigan and continued to expand and intensify as they moved east. Several reports of damaging winds were received along with some hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 25, 2:44 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 25, 2:44 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 PM EDT TUE JUN 25 2013

.SYNOPSIS...
SEVERAL DISTURBANCES WILL MOVE TOWARDS THE AREA OVER THE NEXT TWO
DAYS...BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS DURING
MAINLY THE AFTERNOON AND EVENING HOURS. THE CHANCES FOR MORE
WIDESPREAD RAINFALL...AS WELL AS STRONGER THUNDERSTORMS WILL
ARRIVE BY WEDNESDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 344 PM EDT TUE JUN 25 2013

BOUNDARIES ARE EVERYWHERE. SURFACE-BASED CAPE VALUES OVER ILLINOIS
AND MUCH OF INDIANA ARE WELL OVER 4000 J/KG. IN THE WAKE OF THE
EARLIER CONVECTION...TEMPERATURES AND MOISTURE HAVE RECOVERED AND
NOW SEEING SURFACE TEMPERATURES IN THE UPPER 80S THROUGHOUT THE
REGION. EVENSO HIGH RESOLUTION MODELS ALL SUGGEST AND THIS IS
EVIDENT IN SATELLITE AND RADAR THAT THE CAP IS FIRMLY IN CONTROL AT
THIS TIME.

ADDITIONALLY THERE IS AN ABUNDANCE OF CIRRUS OVER THE ENTIRE REGION
AS WE CONTINUE TO BE UNDER A WEAK UPPER LEVEL FLOW PATTERN. THIS HAS
CREATED SEVERAL DIFFERENTIAL HEATING BOUNDARIES WHICH HAVE STARTED
TO SHOW UP IN HAND ANALYSIS OF THE SURFACE FIELDS.

WITHOUT ANY PRONOUNCED TRIGGERING MECHANISMS...CONVECTION HAS BEEN
SLOW TO DEVELOP AND THOSE STORMS THAT HAVE FORMED...QUICKLY
DISSIPATE. THIS WILL PERSIST THROUGH THE AFTERNOON...HOWEVER AS
CONVECTION FORMS OVER ILLINOIS/WISCONSIN...EXPECT TO SEE CONVECTION
SPREAD EASTWARD...SIMILAR TO MONDAY NIGHT AND SPREAD INTO NORTHERN
INDIANA LATE THIS EVENING.

AS A RESULT HAVE KEPT THE PREVIOUS POP/WX/QPF TRENDS IN PLACE AND
HAVE ONLY MADE MINOR ADJUSTMENTS TO INCLUDE GUSTY WINDS AND HEAVY
RAINFALL.

WATER VAPOR IMAGERY SHOWS A PROUNOUNCED JECT MAX ENTERING THE FOUR
CORNERS REGION AND THIS WILL HELP TO TRIGGER CONVECTION AGAIN LATE
TONIGHT ACROSS THE PLAINS. AS THE MEDIUM RANGE MODELS HAVE BEEN
ADVERTISING THIS WILL HELP TO DEEPEN THE TROF INTO THE
EASTERN/NORTHEASTERN US. PRIOR TO THAT...THE SURFACE TROF/FRONTAL
BOUNDARY WILL SHIFT EASTWARD DURING THE DAY WEDNESDAY. PREDICATED ON
THE CONVECTIVE DEVELOPMENT TONIGHT...THE SEVERE FOCUS MAY ACTUALLY
SHIFT SOUTH.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 344 PM EDT TUE JUN 25 2013

12Z ENSEMBLE AND OPERATIONAL GUIDANCE REMAINED IN EXCELLENT
AGREEMENT WRT PATTERN CHANGE LATE THIS WEEK INTO THE UPCOMING
WEEKEND. ANOMALOUS/HIGHLY AMPLIFIED/BLOCKY PATTERN TO TAKE SHAPE
WITH DEEP LONGWAVE UPPER TROUGH PROGGED TO BUILD INTO THE EASTERN
CONUS DOWNSTREAM OF AN IMPRESSIVE NORTHEAST PACIFIC NEGATIVE HEIGHT
ANOMALY AND BUILDING WESTERN NOAM RIDGE. THE RESULT LOCALLY WILL BE
A TREND TOWARD BELOW NORMAL TEMPERATURES BY THIS WEEKEND INTO EARLY
NEXT WEEK. ALSO...CYCLONIC FLOW WITH STEEPENING LAPSE RATES UNDER
COLD POOL ALOFT WILL LIKELY SUPPORT DIURNALLY DRIVEN SCT
SHOWERS/THUNDER...MAINLY LATER FRIDAY INTO THE WEEKEND AS SEVERAL
MID LEVEL IMPULSES ROTATE THROUGH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 121 PM EDT TUE JUN 25 2013

INSTABILITY IS INCREASING ACROSS THE AREA AS SEVERAL SURFACE
BOUNDARIES MIGRATE THROUGH THE REGION. MODELS ARE STUGGLING TO
CAPTURE ALL THE SUBTLTIES IN THE PATTERN. MCV HAS MOVED ACROSS
LAKE MICHIGAN INTO CENTRAL MICHIGAS AT THIS TIME AND TROF/OUTFLOW
FROM THE CONVECTION EXTENDED FROM HILLSDALE MICHIGAN TO NEAR
DANVILLE INDIANA. AHEAD OF THE NEXT SYSTEM...NOW OVER WESTERN
IOWA...SOUTHERLY FLOW HAS INCREASED AND INSTABILITY HAS SPREAD
NORTH FROM ILLINOIS INTO PORTIONS OF WESTERN INDIANA. ISOLATED
CONVECTION IS FORMING ALONG SURFACE BOUNDARIES...BUT TO THIS POINT
THE CAP HAS PREVENTED SIGNIFICANT DEVELOPMENT.

EXPECT TO SEE A COUPLE OF ROUNDS OF CONVECTION FORM OVER THE
TERMINAL AREAS...EARLY IN THE FORECAST PERIOD FOR A FEW
HOURS...THEN AGAIN IN THE EARLY EVENING AS THE VORT CENTER OVER
IOWA SHIFTS EASTWARD. HAVE INCORPORATED THE CONVECTIVE THREATS AS
TEMPO GROUPS FOR THREE HOUR WINDOWS...BUT TIMING THE EVENTS WILL
BE PROBLEMATIC AND MAY REQUIRE ADJUSTMENTS/AMENDMENTS AFTER THE
DEVELOPMENT BECOMES MORE CLEARLY IDENTIFIED.

WITH THE LOW LEVEL JET FORECAST TO OVERSPREAD THE REGION DURING
THE OVERNIGHT INTO WEDNESDAY MORNING...WILL NEED TO KEEP AN EYE ON
POSSIBLE LLWS - BUT FOR NOW HAVE LEFT IT OUT OF THE TAF LACKING
SUFFICIENT CONFIDENCE TO FORECAST THE TIMING AND INTENSITY OF THE
BOUNDARY LAYER FEATURES IN THE WAKE OF CONVECTION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...FISHER
SHORT TERM...LEWIS
LONG TERM...STEINWEDEL
AVIATION...LEWIS

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 25, 9:03 AM EST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 AM EDT TUE JUN 25 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-261415-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1003 AM EDT TUE JUN 25 2013 /903 AM CDT TUE JUN 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP FROM THE WEST...INTENSIFY
AND MOVE RAPIDLY EAST THIS AFTERNOON AND EVENING. AS THE STORMS
STRENGTHEN...SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...TORRENTIAL RAINFALL AND HAIL UP TO 1 INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING
WITH A THREAT FOR SIGNIFICANT DAMAGING WINDS AND VERY LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND EVENING.
SPOTTERS WILL LIKELY BE REQUIRED ON WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-261415-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1003 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...SOME POSSIBLY SEVERE THIS AFTERNOON AND EVENING
PRODUCING GUSTY WINDS IN EXCESS OF 50 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS...SOME POSSIBLY SEVERE WEDNESDAY AFTERNOON AND
EVENING WITH A THREAT FOR GUSTY WINDS IN EXCESS OF 50 KNOTS AND
ISOLATED LARGE HAIL.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jun 25, 1:04 PM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
204 PM EDT TUE JUN 25 2013

OHZ005-251830-
HENRY OH-
204 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORM MOVING INTO SOUTHERN HENRY COUNTY...

AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOLGATE...OR 9 MILES SOUTHEAST OF
DEFIANCE...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HOLGATE...
  DESHLER...
  ELERY...
  HAMLER AND GALLUP...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4116 8410 4117 8422 4128 8423 4135 8388
      4134 8387 4118 8388
TIME...MOT...LOC 1803Z 263DEG 28KT 4122 8419

MCS
Special weather statement, Jun 25, 1:28 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
228 PM EDT TUE JUN 25 2013

OHZ025-251900-
ALLEN OH-
228 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORM MOVING TOWARD CENTRAL ALLEN COUNTY...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LIMA...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER UP TO 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LIMA...
  SLABTOWN...
  LAFAYETTE AND BEAVERDAM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4072 8388 4069 8423 4077 8423 4086 8388
TIME...MOT...LOC 1828Z 258DEG 28KT 4075 8415

MCS
Special weather statement, Jun 25, 1:30 PM EST, 3 hours before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EDT TUE JUN 25 2013

OHZ025-251900-
ALLEN OH-
230 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORM MOVING TOWARD CENTRAL ALLEN COUNTY...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LIMA...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LIMA...
  SLABTOWN...
  LAFAYETTE AND BEAVERDAM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4072 8388 4069 8423 4077 8423 4086 8388
TIME...MOT...LOC 1828Z 258DEG 28KT 4075 8415

MCS
Special weather statement, Jun 25, 2:07 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM EDT TUE JUN 25 2013

OHZ025-251930-
ALLEN OH-
307 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN ALLEN COUNTY...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT SHAWNEE...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WESTMINSTER...
  HARROD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4064 8388 4064 8410 4064 8411 4066 8411
      4065 8419 4068 8419 4073 8387 4065 8387
TIME...MOT...LOC 1907Z 262DEG 20KT 4066 8408

MCS
Special weather statement, Jun 25, 4:27 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 PM EDT TUE JUN 25 2013

MIZ078-252200-
CASS MI-
527 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS MOVING THROUGH NORTHERN CASS AND EXTREME
NORTHWESTERN ST. JOSEPH COUNTIES...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOWAGIAC...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MARCELLUS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHERN INDIANA AND NORTHWESTERN OHIO.

LAT...LON 4207 8576 4203 8576 4194 8620 4206 8618
      4208 8614
TIME...MOT...LOC 2127Z 251DEG 29KT 4201 8613

MCS

The radar

The Northern Indiana radar (KIWX), 77 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 6 hail. Local standard time, as filed.

Hail, Cass

When
June 25, 4:30 PM EST to 4:31 PM EST
Where
Cass County, 0.51 mi W of Dowagiac
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.980, -86.110

Hail, Cass

When
June 25, 5:10 PM EST to 5:11 PM EST
Where
Cass County, Marcellus
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.030, -85.820

Law enforcement officials received several reports of quarter size hail.

Hail, St. Joseph

When
June 25, 5:25 PM EST to 5:26 PM EST
Where
St. Joseph County, Moore Park
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.020, -85.630

Hail, St. Joseph

When
June 25, 5:38 PM EST to 5:39 PM EST
Where
St. Joseph County, 0.69 mi N of Three Rivers
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.940, -85.630

Thunderstorm Wind, Branch

When
June 25, 5:58 PM EST to 5:59 PM EST
Where
Branch County, 0.69 mi S of Sherwood
Measured
55 kt (63 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.990, -85.230

Amateur radio operators reported a large tree down on near the intersection of Athens and Cline Road.

Thunderstorm Wind, Branch

When
June 25, 6:30 PM EST to 6:31 PM EST
Where
Branch County, 0.86 mi SW of Bronson Arpt
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.870, -85.190

Local media reported numerous trees down around the Bronson area.

Thunderstorm Wind, Hillsdale

When
June 25, 6:40 PM EST to 6:41 PM EST
Where
Hillsdale County, 0.51 mi W of Hillsdale
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.920, -84.630

Emergency management officials reported multiple trees down in the Hillsdale and surrounding areas.

Thunderstorm Wind, Branch

When
June 25, 7:07 PM EST to 7:08 PM EST
Where
Branch County, 2.31 mi SSW of Bronson
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.850, -85.220

Emergency management officials reported a tree was blown down onto US 12.

Thunderstorm Wind, Cass

When
June 25, 7:08 PM EST to 7:09 PM EST
Where
Cass County, 4.63 mi SE of Marcellus
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.980, -85.760

A trained spotter estimated a 65 mph wind gust.

Thunderstorm Wind, Branch

When
June 25, 7:11 PM EST to 7:12 PM EST
Where
Branch County, 1.24 mi SE of Coldwater Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.920, -85.030

Emergency management officials reported numerous power lines down from strong winds.

Thunderstorm Wind, Branch

When
June 25, 7:14 PM EST to 7:15 PM EST
Where
Branch County, 0.51 mi W of Bronson
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.880, -85.210

Emergency management officials reported a tree was blown down onto power lines.

Thunderstorm Wind, Branch

When
June 25, 7:15 PM EST to 7:16 PM EST
Where
Branch County, Kinderhook
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.800, -85.000

Emergency management officials reported a tree was blown down, blocking a local road. Power lines were also down in the area.

Hail, Branch

When
June 25, 7:15 PM EST to 7:16 PM EST
Where
Branch County, 1.38 mi N of Kinderhook
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.820, -85.000

Thunderstorm Wind, Branch

When
June 25, 7:20 PM EST to 7:21 PM EST
Where
Branch County, 2.81 mi S of Bronson Arpt
Measured
58 kt (67 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.840, -85.190

Emergency management officials reported a 12 inch diameter tree was blown down, blocking Orland Road.

Thunderstorm Wind, Branch

When
June 25, 7:20 PM EST to 7:21 PM EST
Where
Branch County, 0.86 mi SW of Bronson Arpt
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.870, -85.190

Emergency management officials reported numerous trees down.

Thunderstorm Wind, Branch

When
June 25, 7:32 PM EST to 7:33 PM EST
Where
Branch County, 1.47 mi NNE of Quincy
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.950, -84.870

Emergency management officials reported a tree was blown down onto a power line.

Thunderstorm Wind, Branch

When
June 25, 7:32 PM EST to 7:33 PM EST
Where
Branch County, 1.72 mi NW of Quincy
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.950, -84.900

Emergency management officials reported a tree was blown down onto power lines.

Thunderstorm Wind, Branch

When
June 25, 7:36 PM EST to 7:37 PM EST
Where
Branch County, Algansee
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.830, -84.880

Emergency management officials reported a tree was blown down, blocking Lester Road west of Ray.

Thunderstorm Wind, St. Joseph

When
June 25, 7:40 PM EST to 7:41 PM EST
Where
St. Joseph County, 0.69 mi N of Three Rivers
Measured
55 kt (63 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.940, -85.630

Amateur radio operators reported a six inch diameter tree down on River Drive, near 6th Avenue.

Hail, Branch

When
June 25, 7:44 PM EST to 7:45 PM EST
Where
Branch County, 0.86 mi SW of Bronson Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
41.870, -85.190

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457899, 457900, 457901, 457902, 457885, 457886, 457887, 457888, 457898, 457889, 457890, 457891, 457903, 457892, 457893, 457894, 457895, 457896, 457897, 457904.